Alert archive / Illinois / Wind Advisories in 2020

Wind Advisory 1, NWS Lincoln, IL

January 9, 202022 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Jan 9, 2020, 4:18 AM CST for 22 counties in Illinois. It took effect at Jan 9, 2020, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2020, 4:18 AM CST (10:18 UTC)
In effect from
Jan 9, 2020, 10:00 AM CST
Expired
Jan 9, 2020, 6:00 PM CST
In force
8 hr
Issued by
NWS Lincoln, IL
All 22 counties

Cass County, IL, Champaign County, IL, Christian County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 18 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2020-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2020-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2143 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

590 
WWUS73 KILX 091018
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
418 AM CST Thu Jan 9 2020

ILZ027>031-036>038-041>046-091700-
/O.NEW.KILX.WI.Y.0001.200109T1600Z-200110T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Vermilion-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, 
Monticello, Champaign, Urbana, and Danville
418 AM CST Thu Jan 9 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

The National Weather Service in Lincoln has issued a Wind
Advisory, which is in effect from 10 AM this morning to 6 PM CST
this evening. 

* TIMING...From 10 AM this morning through 6 PM this evening.

* WINDS...South winds of 15 to 25 mph with gusts to around 45 mph
  expected.

* IMPACTS...Gusty winds will blow around unsecured objects. Small
  tree limbs may be blown down and a few power outages may result.
  Travel will be difficult for high profile vehicles, especially
  on east to west roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or higher are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$

Auten
3 follow-up statements
324 
WWUS73 KILX 091600
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1000 AM CST Thu Jan 9 2020

ILZ040-047>053-100000-
/O.EXA.KILX.WI.Y.0001.200109T1600Z-200110T0000Z/
Schuyler-Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon-
Including the cities of Rushville, Beardstown, Petersburg, 
Winchester, Jacksonville, Springfield, Taylorville, and Decatur
1000 AM CST Thu Jan 9 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHERE...Schuyler, Cass, Menard, Scott, Morgan, Sangamon,
  Christian and Macon Counties.

* TIMING...From 10 AM this morning through 6 PM this evening.

* WINDS...South winds of 20 to 30 mph with gusts to around 45 mph
  expected.

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Small tree limbs may be blown down and a few power outages may 
  result. Travel will be difficult for high profile vehicles, 
  especially on east to west roadways.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or higher are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles, so use extra caution when driving, 
especially if operating a high profile vehicle. Secure outdoor 
objects.

&&

$$

ILZ027>031-036>038-041>046-100000-
/O.CON.KILX.WI.Y.0001.000000T0000Z-200110T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Vermilion-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, 
Monticello, Champaign, Urbana, and Danville
1000 AM CST Thu Jan 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...From 10 AM this morning through 6 PM this evening.

* WINDS...South winds of 25 to 30 mph with gusts to around 45 mph
  or higher expected.

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Small tree limbs may be blown down and a few power outages may 
  result. Travel will be difficult for high profile vehicles, 
  especially on east to west roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or higher are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles, so use extra caution when driving, 
especially if operating a high profile vehicle. Secure outdoor 
objects.

&&

$$

07
460 
WWUS73 KILX 091751
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1151 AM CST Thu Jan 9 2020

ILZ027>031-036>038-040>053-100000-
/O.CON.KILX.WI.Y.0001.000000T0000Z-200110T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
and Decatur
1151 AM CST Thu Jan 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds gusting from 40 to 45 mph. 

* WHERE...Much of central Illinois, mainly along and north of a
  line from I-72 to Danville. 

* WHEN...Through this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. 
  Small tree limbs may be blown down and a few power outages may 
  result. Travel will be difficult for high profile vehicles, 
  especially on east to west roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
Geelhart
089 
WWUS73 KILX 100002
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
602 PM CST Thu Jan 9 2020

ILZ027>031-036>038-040>053-100115-
/O.EXP.KILX.WI.Y.0001.000000T0000Z-200110T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, 
Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, 
Petersburg, Winchester, Jacksonville, Springfield, Taylorville, 
and Decatur
602 PM CST Thu Jan 9 2020

...WIND ADVISORY EXPIRED AT 6 PM CST THIS EVENING...

Strong southerly winds gusting 30 to 40mph will persist for the
next couple of hours: however, winds are expected to steadily 
decrease as the evening progresses. As a result, the Wind Advisory
was allowed to expire at 6 PM CST.

$$

Barnes

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Jan 9, 4:11 AM CST, 7 minutes earlier.

Area forecast discussion, Jan 9, 4:11 AM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
411 AM CST Thu Jan 9 2020

.SYNOPSIS...
Issued at 410 AM CST Thu Jan 9 2020

Warmer weather is on tap for today as high temperatures soar into
the lower to middle 50s. South winds are also expected to become
quite gusty with speeds as high as 40 to 45 mph possible late this
morning through this afternoon. A few light showers may develop
this afternoon...with better chances for widespread rain holding
off until tonight. A series of storm systems are then expected to eject
northeast across the area through Saturday evening, likely
bringing 2 to 4 inches of rain to central and southeast Illinois.
This will be followed by a wintry mix with accumulating snowfall
across areas, mainly northwest of the Illinois river late Friday
night through Saturday night.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 410 AM CST Thu Jan 9 2020

A developing weather system will spread light precip across the
area this afternoon and into tonight. As this occurs, gusty south
winds are also expected to develop with gusts as high as 40-45
mph. Therefore have will be issuing a wind advisory for areas
north of a Rushville to Paris line for late this morning through
this afternoon. Winds will then subside this evening. Strong warm
air advection will occur and temps should quickly rise into the
lower to middle 50s across most of the area. Clouds will also be
on the increase as precip moves into the area, mainly this
afternoon with some scattered showers. However, this evening, rain
will become very widespread with isolated thunderstorms across the
central and southern parts of the CWA.

&&

.LONG TERM...(Friday through Wednesday)
ISSUED AT 410 AM CST Thu Jan 9 2020

The first wave associated with the weather system will be leaving
the area Friday, but the boundary will remain in place and be the
setup/focus for the next wave moving up the boundary during the
afternoon and Fri night. Lots of rain is expected with this second
wave and will occur across the middle of the CWA. In addition, the
chance of thunderstorms will increase across the southeastern
parts with isolated storms spreading north across the remainder of
the CWA. Rain and isolated storms will continue into Saturday as
the third/final wave moves across the middle Miss Valley. Heavy
rain will continue across the area through the period with total
rainfall of 2-4 inches possible across most of the area. Therefore
the Flood Watch will continue and has been expanded northward
some and now extends through 3pm on Saturday. Late Sat night,
colder air will begin to move into the area from the northwest as
the final wave continues to lift to the north-northeast toward
Mich. Due to the strong warm air getting wrapped around the
system, some of the precip will become mixed with freezing rain
and/or sleet in the transition area on the back side. This will
occur mainly in the north and northwest parts of the CWA. As the
air becomes sufficiently colder all the precip will be snow
especially Sat afternoon and evening. Most of the accumulating
snow will be along and northwest of I-55, with the highest
totals...over 4 inches being along and northwest of the IL river.
A winter storm watch will likely be needed/issued for this
snowfall event, but model agreement needs to continue for one more
run for higher confidence on amounts and locations of heaviest
snowfall, before issuance. Would not be surprised to see watch
issued this afternoon or later tonight.

Dry weather is then expected Sunday through Monday, but with
pattern remaining somewhat zonal, temps do are not expected to
drop but seeing 40s and 50s return by Monday.

Several other weather systems are possible the rest of the week
with chances of rain and/or snow. Temps will remain in the 40s
and 50s Tue and Wed as well.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1142 PM CST Wed Jan 8 2020

Main aviation forecast concern will be the development of a
powerful low-level jet streak overnight into Thursday. 00z NAM
shows S/SW 925mb winds increasing to 50-60kt across the Illinois
River Valley shortly after midnight, then gradually spreading
eastward across the remainder of the area overnight. Surface winds
will initially be E/SE at 10-15kt, then will increase to 15-20kt
as the night progresses. The winds will veer to the south by
morning, with gusts approaching or exceeding 30kt through the
afternoon. Despite the marked increase of surface winds, the jet
is progged to remain near 60kt through early afternoon. As a
result, have included low-level wind shear at all terminals
through Thursday afternoon. In addition to the winds, ceilings
will gradually lower...with forecast soundings suggesting MVFR
developing at all terminals between 20z and 00z. Isolated showers
will be possible during the afternoon, then will become more
widespread by mid to late evening.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Friday afternoon through Saturday afternoon for
ILZ045-046-055>057-062-063-066>068-071>073.

Flood Watch from Friday afternoon through Saturday morning for
ILZ029-031-036>038-040>044-047>054-061.

Wind Advisory from 10 AM this morning to 6 PM CST this evening
for ILZ027>031-036>038-041>046.

&&

SYNOPSIS...Auten
SHORT TERM...Auten
LONG TERM...Auten
AVIATION...Barnes
Hazardous weather outlook, Jan 8, 3:17 PM CST, 13 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lincoln IL
317 PM CST Wed Jan 8 2020

ILZ027>030-036-040-092130-
Fulton-Knox-Marshall-Peoria-Schuyler-Stark-
317 PM CST Wed Jan 8 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Locally heavy rain is possible Friday into early Saturday. Two to
three inch rain totals are possible, which could lead to flooding
in low lying areas and rises on area streams and rivers.

Snow is possible late Friday night into Saturday evening. A
period of sleet or freezing rain may take place as the snow
develops. Snowfall totals of 2 to 4 inches or more are possible,
however uncertainty remains regarding potential amounts. 30 to 35
mph north winds will accompany the snow, and could produce
blowing and drifting of snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ031-037-038-041>043-047>053-092130-
Cass-Christian-De Witt-Logan-Macon-Mason-McLean-Menard-Morgan-
Sangamon-Scott-Tazewell-Woodford-
317 PM CST Wed Jan 8 2020

...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Rain, heavy at times, is likely Friday into Saturday. The
heaviest rainfall will likely be Friday night into Saturday.
Three to four inches of rain with locally higher amounts is
possible, and may produce flooding of rivers, streams, and low-
lying and poor drainage areas.

Isolated thunderstorms will be possible late Thursday night into
early Saturday morning. There is a marginal risk of severe
thunderstorms Friday afternoon and evening in parts of central
Illinois.

Snow is possible late Saturday afternoon into Saturday night. A
period of sleet or freezing rain may take place as the snow
develops. 1 to 3 inch snowfall totals are possible, however
uncertainty remains regarding potential amounts. 30 to 35 mph
north winds will accompany the snow, and could produce blowing and
drifting of snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ044>046-054>057-061>063-066>068-071>073-092130-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby-
Vermilion-
317 PM CST Wed Jan 8 2020

...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Rain, heavy at times, is likely Friday into Saturday. The
heaviest rainfall will likely be Friday night into Saturday.
Three to four inches of rain with locally higher amounts is
possible, and may produce flooding of rivers, streams, and low-
lying and poor drainage areas.

Isolated thunderstorms will be possible late Thursday night into
early Saturday morning. There is a marginal risk of severe
thunderstorms Friday afternoon and evening in parts of central
Illinois.

The rain may briefly chance to a wintery mix or light snow before
ending Saturday night. Little to no accumulation is currently
expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 10:08 AM CSTRiver Flood WarningILXClay, Richland16 days
Jan 9, 10:37 AM CSTRiver Flood WarningILXCrawford, Jasper7 days
Jan 9, 10:37 AM CSTRiver Flood WarningILXLawrence16 days
Jan 9, 10:49 AM CSTRiver Flood WarningILXVermilion59 hr
Jan 9, 2:17 PM CSTWinter Storm WatchILXFulton, Knox, Marshall, Peoria, Schuyler, Stark13 hr

Nearby

Wind Advisories in Illinois, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.